Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 84, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2002, 4:53 PM EDT for Clermont County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2002, 4:53 PM EDT (20:53 UTC)
- Expired
- Jun 1, 2002, 5:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
979 WUUS51 KILN 012053 SVRILN OHC025-012130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 452 PM EDT SAT JUN 1 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLERMONT COUNTY IN SOUTHWEST OHIO... * UNTIL 530 PM EDT... * AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF BATAVIA...OR ABOUT 7 MILES SOUTHEAST OF MILFORD...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BATAVIA... WILLIAMSBURG... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ RYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:01 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 1, 3:01 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 301 PM EDT SAT JUN 1 2002 SURFACE ANALYSIS INDICATES WEAK NEARLY STATIONARY COLD FRONT ACROSS SOUTHERN OHIO AND INDIANA. MOST NOTICEABLE DIFFERENCE OF THE FRONT IN THE SURFACE OBSERVATIONS IS THE TDS. NORTH OF FRONT TDS ARE IN THE 50S WHILE SOUTH IS IN THE LOWER 70S. MODELS ARE ALL IN GENERAL AGREEMENT WITH THE SURFACE PATTERN. THERE ARE ONLY SUBTLE DIFFERENCE WITH THE PLACEMENT OF THE WEAK NEARLY STATIONARY BOUNDARY OVER FA. WILL GO WITH THE ETA SOLUTION SINCE IT HAS BETTER LOW LEVEL RESOLUTION. BOTH MODELS PUSH FRONT SOUTH ON SUNDAY BEFORE BRINGING IT BACK AS A WARM FRONT ON SUNDAY. NOT TOO SURE HOW FAR SOUTH IT WILL GET WITH THE WEAK SURFACE FLOW BUT THE MID LEVEL FLOW SHOULD BE STRONG ENOUGH TO PUSH IT AT LEAST SOUTH OF FA. WARM FRONT WILL THEN REMAIN ACROSS NORTHERN OHIO UNTIL ASSOCIATED COLD FRONT PUSHES THROUGH WEDNESDAY. CONCERNED ABOUT EVENING CONVECTION TODAY AND THROUGH THE REST OF THE FA THROUGH WEDNESDAY. AS FOR THIS EVENING...CAPE IS EXPECTED TO REACH 3000 J/KG...SHEAR (0-4 KM) NEAR 30 M/S...MAX THETA E DIFFERENCE 30 TO 35...AND WET BULB ZERO NEAR 10000. BOUNDARY WILL BE THE FOCUSING MECHANISM BUT THERE IS NOT MUCH UPPER LEVEL SUPPORT. ETA SHOWING A WEAK WAVE WORKING DOWN IN THE NORTHWEST FLOW. MAIN THREAT WILL BE WIND AND HAIL. ANY DEVELOPMENT WILL LIKELY TURN LINEAR WITH 50 TO 60 KT MID LEVEL FLOW. FOR THE REST OF THE FORECAST PERIOD WILL TRY TO CONCENTRATE POPS NEAR EXPECTED FRONTAL POSITION BUT WILL LEAVE SMALL POPS IN THE WARM SECTOR. FWC TEMPS LOOK GOOD FOR LOWS AND CLOSE ON SUNDAY. IT LOOKS TOO COOL FOR MONDAY. MISILN WILL BE OUT SOON. THANKS TO CLE FOR COOR. .ILN...NONE. TIPTON
In the hours before
Special weather statement, Jun 1, 12:57 PM EDT, 3 hours 56 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>053-060>062- 070>072-077>082-088-012300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1257 PM EDT SAT JUN 1 2002 SEVERE THUNDERSTORMS REMAIN POSSIBLE LATER THIS AFTERNOON AND EVENING. A BOUNDARY HAS SET UP ACROSS THE REGION...STRETCHING FROM INDIANAPOLIS TO CINCINNATI TO PORTSMOUTH AND CHARLESTON WEST VIRGINIA. ANY SHOWERS AND THUNDERSTORMS WILL BE FOCUSED ON THIS BOUNDARY THROUGH THE EVENING HOURS. SINCE THE AIR OVER THE OHIO VALLEY REMAINS VERY MOIST...SOME OF THE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO CREATE LARGE HAIL AND POSSIBLY DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...MOST LIKELY BETWEEN 5 AND 9 PM. THE AREAS THAT ARE MOST LIKELY TO BE AFFECTED LIE SOUTHWEST OF U.S. 35 AND ALONG THE OHIO RIVER. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND FORECASTS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:21 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.